We show numerically that, contrary to what has been believed so far, multidimensional optical solitons can propagate in cubic nonlinear media. To avoid a collapse along the propagation axis, we take advantage of the cross-phase modulations between fundamental- and harmonic-field components. A compact analytical expression for new solitonlike fields with an arbitrary transverse dimension is derived through a self-consistent-field approximation.
© 1994 Optical Society of America
Original Manuscript: April 11, 1994
Published: November 1, 1994
K. Hayata and M. Koshiba, "Multidimensional solitons in cubic nonlinear media," Opt. Lett. 19, 1717-1719 (1994)